Hail, Natrona
- When
- April 30, 2:10 PM MST to 2:12 PM MST
- Where
- Natrona County, Alcova to 3 mi NE of Alcova
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.570, -106.720
50 inches in diameter fell at and near Alcova.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Hail ranging from 0.88 to 1.50 inches in diameter fell at and near Alcova.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Apr 30, 2:03 PM MST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 303 PM MDT MON APR 30 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY WEAK SHORTWAVE TRACKING ACROSS WYOMING THIS AFTERNOON...BRINGING CLEARING SKY BEHIND IT. AHEAD OF IT...A LONE THUNDERSTORM TRACKING ACROSS SOUTH CENTRAL NATRONA COUNTY. EXPECT THE THREAT FOR THUNDERSTORMS TO EXIST THROUGH EARLY EVENING...MAINLY ACROSS THE EAST UNTIL THE SHORTWAVE PASSES. COLD FRONT MOVED ACROSS THE CWA THIS MORNING PROVIDING A FOCUS POINT FOR THE THUNDERSTORMS. RIDGE RETURNS TONIGHT AND TUESDAY WITH A FEW WEAK SHORTWAVES MOVING INTO WESTERN WYOMING LATE TUESDAY AFTERNOON AND EVENING. THESE WAVES SHEARING OFF THE UPPER LOW OFF THE SOUTHERN CALIFORNIA COAST. THESE WILL BEGIN TO PUSH THE RIDGE OFF TO THE EAST ALLOWING SUBTROPICAL MOISTURE TO INVADE WESTERN WYOMING. EXPECT LOW SCT POPS FOR THE WESTERN MTS LATE TUESDAY AFTERNOON...PERSISTING OVERNIGHT INTO WEDNESDAY MORNING. THESE WAVES MOVE THROUGH BY MID WEDNESDAY MORNING. THEN THE NEXT SYSTEM BEGINS TO MOVE IN...WHICH IS THE LARGE UPPER SPINNING OVER GULF OF ALASKA. A LARGE PIECE OF ENERGY BREAKS AWAY AND MOVES INTO WESTERN WYOMING WEDNESDAY AFTERNOON AND NIGHT BRINGING THE POTENTIAL FOR NUMEROUS SHOWERS AND THUNDERSTORMS. A COLD FRONT MOVES THROUGH BRINGING A FEW SHOWERS AND THUNDERSTORMS EAST OF THE DIVIDE. STRONG JET MOVES IN THURSDAY SO SHOULD GET INTERESTING ALONG WITH TROUGH MOVING IN WITH A NEGATIVE TILT. SHOULD SEE SOME OF THE THUNDERSTORMS GO SEVERE WITH LARGE HAIL AND STRONG WINDS. LIS DOWN TO -5C WITH CAPES BETWEEN 500 AND 1000 J/KG OVER THE EAST. MODELS HAVING SOME DIFFICULTY WITH THE TRACK OF THE UPPER LOW. SO WILL NOT GO BIG ON POPS AS OF YET. WILL WAIT TO SEE BETTER RUN TO RUN CONSISTENCY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY INCLEMENT WEATHER IS EXPECTED TO AFFECT THE COWBOY STATE FOR MUCH OF THE LONG TERM AS A LONGWAVE TROUGH FORMS ACROSS THE WEST. AHEAD OF THE TROUGH ON THURSDAY...MOIST...DIFFLUENT SOUTHWEST FLOW WILL BE ACROSS THE AREA WITH THE BULK OF THE PRECIPITATION AFFECTING AREAS WEST OF THE DIVIDE. THE 00Z ECMWF AND GFS SHOW THIS TROUGH MOVING INTO THE GREAT BASIN ON SATURDAY...WITH BOTH MODELS TRYING TO HAVE AN UPPER LOW FORM...THEN PUSH THE UPPER LOW/TROUGH SLOWLY EAST INTO PLAINS THROUGH MONDAY. THERE IS STILL DISAGREEMENT WITH THE GFS ENSEMBLES ON STRENGTH AND SPEED OF THIS SYSTEM...BUT NOT AS MUCH AS LAST NIGHT. RIGHT NOW...EXPECT THE BULK OF THE PRECIPITATION WEST OF THE DIVIDE THURSDAY INTO EARLY SATURDAY. EAST OF THE DIVIDE... CHANCES OF PRECIPITATION WILL INCREASE FRIDAY INTO SUNDAY...WITH THE BEST CHANCES EXPECTED TO OCCUR SATURDAY INTO SUNDAY MORNING...WITH NORTH TO NORTHEAST UPSLOPE CONDITIONS EXPECTED TO OCCUR. BY MONDAY... MOST OF THE ENERGY IS EXPECTED TO BE EAST OF THE AREA...BUT HAVE CONTINUED SOME POPS EVERYWHERE FOR RIGHT NOW. THE BALMY TEMPERATURES OVER THE PAST SEVERAL DAYS WILL BE COMING TO AN END...WITH TEMPERATURES COOLING TO BELOW AVERAGE MOST PLACES FRIDAY AND REMAINING THERE THROUGH THE EXTENDED. HOW COLD IS STILL THE QUESTION. THICKNESS ARE STILL ALL OVER THE PLACE...BUT HAVE LOWERED TEMPERATURES QUITE A BIT FRIDAY AND SATURDAY...WITH MAINLY SNOW IN THE MOUNTAINS...AND ALL RAIN TO RAIN/SNOW IN THE VALLEYS. 00Z MEX GUIDANCE CONTINUES ITS DOWNWARD TREND...AND IS PROBABLY STILL TOO HIGH IF ITS 700 MB TEMPERATURES OF 0 TO -5 DEG C ARE CORRECT. THIS SYSTEM WILL NEED TO BE WATCHED TO SEE HOW MUCH COLD AIR ACTUALLY WORKS INTO THIS SYSTEM...FOR EVENTUAL PRECIP TYPE AND AMOUNTS. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TWB LONG TERM...WM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT MON APR 30 2007 WYZ001>020-022>030-011100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF NORTHERN AND EASTERN WYOMING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DOWNBURST WIND GUSTS UP TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL. THE UNSEASONABLY WARM TEMPERATURES EXPERIENCED BY THE REGION THIS PAST WEEKEND WILL CONTINUE THROUGH TUESDAY AND ACCELERATE MID-LEVEL MOUNTAIN SNOWPACK MELTING. AS A RESULT...RISING RIVERS AND STREAMS CAN BE EXPECTED THROUGH MIDWEEK. A MODERATE TO HIGH RISK OF FLOODING WILL EXIST ACROSS THE BIGHORN MOUNTAIN WATERSHEDS...WHILE CONCERNS APPEAR MINIMAL ACROSS THE REMAINDER OF THE REGION DUE TO BELOW NORMAL SNOWPACK. MORE DETAILS ON THE FLOODING POTENTIAL CAN BE FOUND ON THE WEB AT WWW.WEATHER.GOV/RIVERTON UNDER TOP NEWS OF THE DAY. PEOPLE WITH OUTDOOR INTERESTS PLANNED FOR THIS WEEK SHOULD EXPECT RISING RIVERS AND CREEKS WITH STRONG CURRENTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC STORM SYSTEM IS EXPECTED TO BEGIN TO BRING COOLER AND WETTER WEATHER TO THE AREA THURSDAY THROUGH SUNDAY. THE BULK OF THE PRECIPITATION IS EXPECTED FRIDAY NIGHT THROUGH SUNDAY. SIGNIFICANT ACCUMULATING SNOW IS POSSIBLE WITH THIS SYSTEM...MAINLY ACROSS THE MOUNTAINS. HOWEVER...THIS SYSTEM COULD BE STRONG ENOUGH TO BRING SOME ACCUMULATING SNOW ACROSS THE VALLEYS AND BASINS. PLEASE STAY TUNED FOR THE LATEST INFORMATION ON THIS POWERFUL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The Riverton/Lander radar (KRIW), 154 km away, was scanning. The volume nearest the first event began at 21:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25285.